What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 6, 3:09 PM EST, 35 minutes earlier.
Area forecast discussion, Jul 6, 3:09 PM EST, 35 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
409 PM EDT Thu Jul 6 2023
.SYNOPSIS...
A cold front will move east across the area through tonight,
followed by high pressure for Friday. A low pressure system will
arrive across the Ohio Valley on Saturday into Sunday, followed
by high pressure once again for early next week.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
Scattered to widespread showers and thunderstorms continue
across the area this afternoon, although the most intense
convection appears confined to along and east of the I-77
corridor, associated with a pre-frontal boundary and coincident
with a strong DCAPE gradient and steep low-level lapse rates.
The strongest wind gusts so far today have generally been in the
40 to 50 mph range. Heavy rain with rainfall rates in excess of
2 inches per hour will remain possible with the strongest
thunderstorms through sunset. The actual cold front appears to
be working its way southeast across Michigan this afternoon,
although the remaining shower/thunderstorm activity behind this
pre-frontal trough appears to pack much less of a punch, given
the weak thermodynamic environment in play.
For tonight, shower and thunderstorm activity will generally
diminish following sunset with the exception of along the cold
front where rain chances may persist, especially across NE OH/NW
PA and along the lakeshore.
Much more comfortable and quieter weather is anticipated for
Friday with dew points lowering into the upper 50s. Highs will
be near to slightly below average in the upper 70s to lower 80s
under mostly sunny skies.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
High pressure moves east of the region allowing low level
moisture to return by the afternoon. Approaching upper level
trough and a weak cold front should provide lift to the region.
It looks like scattered to numerous showers/thunderstorms
develop by late afternoon then spread eastward across the
region. We will need to monitor for some locally heavy rainfall
across the region. Any remaining showers/thunderstorms end from
west to east with the weak cold frontal passage. High pressure
spreads into the area by Sunday night with dry conditions expected.
Temperatures should be slightly cooler than seasonal averages
through the short term.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
High pressure moves west to east across the region through
Monday night. Lots of uncertainty on when the next cold front
arrives as ripples of low pressure move through the trough that
reaches southward to the Northern Plains to Central Great Lakes.
The trough and the approaching cold front will interact with the
increased low level moisture bringing increased
shower/thunderstorm chances to the region Tuesday and beyond.
Best chances appear to be Wednesday night into Thursday.
Temperatures should return to near or slightly above seasonal
averages.
&&
.AVIATION /18Z Thursday THROUGH Tuesday/...
Mainly VFR across the TAF sites early this afternoon, although
scattered to widespread showers and thunderstorms are
developing across the eastern half of the area which could
briefly result in MVFR to IFR conditions. As a cold front moves
south across the lake overnight, ceilings will quickly drop to
MVFR and IFR at all TAF sites except for TOL/FDY. Isolated
pockets of LIFR are also possible late tonight into early Friday
morning. Conditions should quickly improve to VFR areawide by
mid to late morning.
Winds are generally out of the south to southwest early this
afternoon, 5 to 10 knots. Any thunderstorms that impact the TAF
sites have the potential to produce gusty winds of 25 to 35
knots. Winds will shift towards the west and northwest, becoming
generally northerly behind the cold front late tonight into
tomorrow.
Outlook...Non-VFR possible in scattered showers and
thunderstorms Saturday into Sunday.
&&
.MARINE...
A cold front will cross Lake Erie this evening. In the wake of
the front northerly winds increase to 10 to 15 knots with waves
building to 2 to maybe 4 feet. Currently think we can keep the
RIP current risk low but will need to monitor closely. High
pressure builds into the region Friday with winds becoming
light. Winds swing around to the east and increase on Saturday
but should remain under 15 knots. Winds lighter from an easterly
direction for Sunday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.
&&
SYNOPSIS...Kahn
NEAR TERM...Kahn
SHORT TERM...MM
LONG TERM...MM
AVIATION...Kahn
MARINE...MM
Hazardous weather outlook, Jul 6, 2:36 AM EST, 13 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
336 AM EDT Thu Jul 6 2023
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-070745-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
336 AM EDT Thu Jul 6 2023
This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LEZ061-142>149-162>169-070745-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
336 AM EDT Thu Jul 6 2023
This Hazardous Weather Outlook is for Lake Erie.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 6, 1:16 PM EST, 2 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
216 PM EDT Thu Jul 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM Tstm Wnd Gst 5 NNE Lakewood 41.55N 81.77W
07/06/2023 M49 MPH LEZ146 OH Buoy
Buoy station 45176 5 NNE Lakewood gust to 43
knots.
&&
MainesLocal storm report, Jul 6, 1:19 PM EST, 2 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
219 PM EDT Thu Jul 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM Tstm Wnd Gst 3 N Cleveland 41.52N 81.68W
07/06/2023 M49 MPH Cuyahoga OH ASOS
ASOS station KBKL Cleveland.
&&
MainesLocal storm report, Jul 6, 1:21 PM EST, 2 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
221 PM EDT Thu Jul 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM Tstm Wnd Gst 3 WNW Cleveland 41.50N 81.73W
07/06/2023 M45 MPH LEZ146 OH Mesonet
Mesonet station XCLE Cleveland - Edgewater
gust to 39 knots.
&&
MainesSpecial weather statement, Jul 6, 2:19 PM EST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Cleveland OH
319 PM EDT Thu Jul 6 2023
OHZ011-061945-
Cuyahoga OH-
319 PM EDT Thu Jul 6 2023
...A strong thunderstorm will impact portions of southeastern
Cuyahoga County through 345 PM EDT...
At 319 PM EDT, Doppler radar was tracking a strong thunderstorm over
North Royalton, or 10 miles south of Cleveland, moving northeast at
10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cleveland, Parma, Lakewood, Strongsville, North Royalton, Solon,
Warrensville Heights, Garfield Heights, Maple Heights, Parma Heights,
Broadview Heights, Brook Park, Middleburg Heights, Brecksville,
Bedford, Seven Hills, Brooklyn, Bedford Heights, Independence and
Walton Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4140 8147 4135 8153 4135 8159 4131 8158
4128 8162 4128 8181 4133 8184 4150 8180
4149 8176 4150 8172 4149 8171 4151 8169
TIME...MOT...LOC 1919Z 213DEG 8KT 4134 8175
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ClarkSpecial weather statement, Jul 6, 2:42 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Cleveland OH
342 PM EDT Thu Jul 6 2023
PAZ001-002-062045-
Northern Erie PA-Southern Erie PA-
342 PM EDT Thu Jul 6 2023
...A strong thunderstorm will impact portions of Erie County through
445 PM EDT...
At 341 PM EDT, Doppler radar was tracking a strong thunderstorm near
Albion, or 14 miles east of Conneaut, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail. Heavy rainfall
will also accompany all thunderstorms.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Erie, Girard, Waterford, Albion, Northwest Harborcreek, Harborcreek,
Lawrence Park, Wesleyville, Lake City, Cranesville, Platea, McKean,
Northwest Harborcr and Avonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4202 7980 4184 8029 4185 8051 4198 8051
4204 8031 4212 8013 4213 8015 4213 8012
4220 7994
TIME...MOT...LOC 1941Z 224DEG 14KT 4192 8028
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ClarkSpecial weather statement, Jul 6, 3:09 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Cleveland OH
409 PM EDT Thu Jul 6 2023
PAZ003-062115-
Crawford PA-
409 PM EDT Thu Jul 6 2023
...A strong thunderstorm will impact portions of Crawford County
through 515 PM EDT...
At 409 PM EDT, Doppler radar was tracking a strong thunderstorm near
Linesville, or 12 miles west of Meadville, moving northeast at 20
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail. Very heavy
rainfall can also be expected with thunderstorms.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Meadville, Cambridge Springs, Linesville, Harmonsburg, Adamsville,
Canadohta Lake, Pymatuning North, Pymatuning Central, Atlantic,
Saegertown, Conneautville, Conneaut Lake, Springboro, Blooming
Valley, Venango, Woodcock, Conneaut Lakeshore, Geneva and Hartstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building. Very heavy
rainfall is also occurring with this storm and may lead to localized
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4185 7978 4148 8023 4150 8052 4169 8052
4185 8042
TIME...MOT...LOC 2009Z 231DEG 19KT 4170 8039
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Clark